MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in a moderately tortuous and severely calcified coronary artery.A 3.00 x 16mm synergy xd drug eluting stent was advanced for treatment.However, it was noted that the shaft was fractured during removal leaving the sds balloon in the patient.The device was retrieved by snaring using another balloon.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.00 x 16mm; stent delivery system (sds) was returned for analysis.A visual, microscopic and tactile examination of the hypotube found multiple kinks.A visual and microscopic examination of the distal extrusion confirmed that a break exited at the guidewire exit port.The distal section of the break including the outer and inner lumen, the balloon, crimped stent ad tip section was not returned with the device.An examination of the break site noted identified that there was evidence of stretching.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16126554
Report Number2124215-2022-55364
Device Sequence Number11576421
Product Code NIQ
UDI-Device Identifier08714729980964
UDI-Public08714729980964
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model NumberH7493941816300
Device Lot Number0029053670
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown